IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

A Note On Stability Of Best Reply And Gradient Systems With Applications To Imperfectly Competitive Models

  • Luis Corchón

    ()

    (Universidad de Alicante)

  • Andreu Mas-Colell

    (Harvard University)

In this paper we present a general result on the convergence to an equilibrium of a class of dynamic adjustment procedures -which includes Gradient Systems and Best Reply Dynamics as special cases- when there are two players and strategy sets are one dimensional. We also show that there are no restrictions on the form of Gradient or Best Reply dynamics, even under strong restrictions on the functional form of both demand and costs. This implies that we can construct examples with three players where the above dynamical procedures yield chaotic behavior.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.ivie.es/downloads/docs/wpasad/wpasad-1995-18.pdf
File Function: Fisrt version / Primera version, 1995
Download Restriction: no

Paper provided by Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie) in its series Working Papers. Serie AD with number 1995-18.

as
in new window

Length: 22 pages
Date of creation: Jul 1995
Date of revision:
Publication status: Published by Ivie
Handle: RePEc:ivi:wpasad:1995-18
Contact details of provider: Postal: C/ Guardia Civil, 22, Esc 2a, 1o, E-46020 VALENCIA
Phone: +34 96 319 00 50
Fax: +34 96 319 00 55
Web page: http://www.ivie.es/Email:


More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Kennan, Donald & Rader, Trout, 1985. "Market Dynamics and the Law of Demand," Econometrica, Econometric Society, vol. 53(2), pages 465-71, March.
  2. Boldrin, Michele & Montrucchio, Luigi, 1986. "On the indeterminacy of capital accumulation paths," Journal of Economic Theory, Elsevier, vol. 40(1), pages 26-39, October.
  3. Vives, Xavier, 1990. "Nash equilibrium with strategic complementarities," Journal of Mathematical Economics, Elsevier, vol. 19(3), pages 305-321.
  4. Miguel Ginés Vilar & Francisco Marhuenda, 1995. "Cost Monotonic Mecanisms," Working Papers. Serie AD 1995-01, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  5. Amparo Urbano Salvador & María Dolores Alepuz Domenech, 1994. "Market learning and price-dispersion," Working Papers. Serie AD 1994-14, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  6. José Alcalde, 1994. "Exchange-proofness or divorce-proofness? Stability in one-sided matching markets," Review of Economic Design, Springer, vol. 1(1), pages 275-287, December.
  7. Marhuenda, F, 1995. "Distribution of Income and Aggregation of Demand," Econometrica, Econometric Society, vol. 63(3), pages 647-66, May.
  8. Sonnenschein, Hugo, 1972. "Market Excess Demand Functions," Econometrica, Econometric Society, vol. 40(3), pages 549-63, May.
  9. Debreu, Gerard, 1974. "Excess demand functions," Journal of Mathematical Economics, Elsevier, vol. 1(1), pages 15-21, March.
  10. Dana, Rose-Anne & Montrucchio, Luigi, 1987. "On rational dynamic strategies in infinite horizon models where agents discount the future," Journal of Economic Behavior & Organization, Elsevier, vol. 8(3), pages 497-511, September.
  11. Subir K. Chattopadhyay, 1996. "Pareto optimal improvements for sunspots: The golden rule as a target for stabilization," Economic Theory, Springer, vol. 8(1), pages 123-135.
  12. A. Gaunersdorfer & J. Hofbauer, 2010. "Fictitious Play, Shapley Polygons and the Replicator Equation," Levine's Working Paper Archive 438, David K. Levine.
  13. Dana, Rose-Anne & Montrucchio, Luigi, 1986. "Dynamic complexity in duopoly games," Journal of Economic Theory, Elsevier, vol. 40(1), pages 40-56, October.
  14. Alcalde, Jose, 1996. "Implementation of Stable Solutions to Marriage Problems," Journal of Economic Theory, Elsevier, vol. 69(1), pages 240-254, April.
  15. Marhuenda, Francisco & Ortuno-Ortin, Ignacio, 1995. "Popular support for progressive taxation," Economics Letters, Elsevier, vol. 48(3-4), pages 319-324, June.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:ivi:wpasad:1995-18. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Departamento de Edición)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.